Revista médica de Chile
versión impresa ISSN 0034-9887
PEREZ C, Carlos et al. Eosinophilic pneumonia caused by mesalazine: Report of one case. Rev. méd. Chile [online]. 2003, vol.131, n.1, pp. 81-84. ISSN 0034-9887. http://dx.doi.org/10.4067/S0034-98872003000100013.
A 50 years old male with a diagnosis of ulcerative colitis treated with mesalazine, developed after 2 months of treatment, cough, fever and progressive dyspnea. Chest X ray examination and CT scan showed pulmonary infiltrates in the right upper lobe that subsequently involved both lower lobes. A biopsy, made through videothoracoscopy, showed an eosinophilic pneumonia. After the discontinuation of mesalazine and the use of glucocorticoids, the respiratory involvement resolved, and pulmonary infiltrates regressed. Mesalazine is widely used in the treatment of inflammatory bowel diseases. Pulmonary toxicity is an uncommon complication of mesalazine treatment. Nevertheless, this complication should be considered in patients that use it and develop respiratory symptoms (Rev Méd Chile 2003; 131: 81-84)
Palabras clave : Eosinophilic granuloma; Inflammatory bowel diseases; Mesalazine; Pulmonary eosinophilia.